Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 10, NWS Grand Rapids, MI

October 2, 2018

NWS Grand Rapids, MI issued this gale warning at Oct 2, 2018, 4:03 PM EDT. It took effect at Oct 3, 2018, 1:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2018, 4:03 PM EDT (20:03 UTC)
In effect from
Oct 3, 2018, 1:00 PM EDT
Expired
Oct 4, 2018, 3:57 AM EDT
In force
15 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

600 
WHUS73 KGRR 022003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
403 PM EDT Tue Oct 2 2018

LMZ849-030415-
/O.NEW.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/
/O.NEW.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/
/O.NEW.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/
Pentwater to Manistee MI-
403 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 5 PM EDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 2 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

The National Weather Service in Grand Rapids has issued a Gale
Warning...which is in effect from 5 PM Wednesday to 2 AM EDT
Thursday. a Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from noon to 5 PM EDT Wednesday. in
addition...a Small Craft Advisory has been issued. This Small
Craft Advisory is in effect from 2 AM to 8 PM EDT Thursday. 

* WINDS...Southwest winds will increase to Gale Force Wednesday
  evening. Winds will shift to the northwest Wednesday night into
  Thursday.

* WAVES...will build into the 5 to 8 foot range Wednesday night.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ844>848-030415-
/O.NEW.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
403 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect from noon Wednesday to 8 PM
EDT Thursday. 

* WINDS...South winds will increase to 20 to 30 knots on Wednesday
  and turn to the northwest Wednesday night into Thursdya.
* WAVES...will build to 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

DUKE
6 follow-up statements
120 
WHUS73 KGRR 030151
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
951 PM EDT Tue Oct 2 2018

LMZ849-031000-
/O.CON.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/
/O.CON.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/
/O.CON.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/
Pentwater to Manistee MI-
951 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM EDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 2 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

* WINDS...Southwest winds will increase to Gale Force Wednesday 
  evening. Winds will shift to the northwest Wednesday night 
  into Thursday. 

* WAVES...building to 5 to 8 feet Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ844>848-031000-
/O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
951 PM EDT Tue Oct 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
8 PM EDT THURSDAY...

* WINDS...South winds will increase to 20 to 30 knots on Wednesday
  and turn to the northwest Wednesday night into Thursday. 

* WAVES...building to 6 to 9 feet Wednesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
108 
WHUS73 KGRR 030751
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 AM EDT Wed Oct 3 2018

LMZ849-031600-
/O.CON.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/
/O.CON.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/
/O.CON.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/
Pentwater to Manistee MI-
351 AM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM
EDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

* WINDS...Southwest winds will increase to Gale Force this
  evening. Winds will shift to the northwest tonight into 
  Thursday.
  

* WAVES...building to 6 to 9 feet Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ844>848-031600-
/O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
351 AM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
EDT THURSDAY...

* WINDS...South winds will increase to 20 to 30 knots today and
  turn to the northwest tonight into Thursday. 

* WAVES...building to 6 to 9 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
446 
WHUS73 KGRR 031511
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1111 AM EDT Wed Oct 3 2018

LMZ849-032315-
/O.CAN.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/
/O.EXT.KGRR.GL.W.0010.181003T1700Z-181004T1200Z/
/O.CAN.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/
Pentwater to Manistee MI-
1111 AM EDT Wed Oct 3 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

The National Weather Service in Grand Rapids has issued a Gale
Warning...which is in effect until 8 AM EDT Thursday.

* WINDS...Southwest winds will increase to gale force this 
  evening. Winds will shift to the northwest tonight into 
  Thursday. 

* WAVES...building to 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>848-032315-
/O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1111 AM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...South winds will increase to 20 to 30 knots today and 
  turn to the northwest tonight into Thursday. 

* WAVES...building to 5 to 9 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
682 
WHUS73 KGRR 031949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
349 PM EDT Wed Oct 3 2018

LMZ849-040400-
/O.CON.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/
Pentwater to Manistee MI-
349 PM EDT Wed Oct 3 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS...Southwest gales to 35 knots veering northwest toward
  daybreak. Winds locally higher near thunderstorms tonight. 
 
* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>848-040400-
/O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
349 PM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...Southwest winds to 30 knots veering north toward
  daybreak. Winds locally higher near thunderstorms tonight.

* WAVES...5 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
428 
WHUS73 KGRR 040200
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1000 PM EDT Wed Oct 3 2018

LMZ849-041000-
/O.CON.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/
Pentwater to Manistee MI-
1000 PM EDT Wed Oct 3 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS...Southwest gales to 35 knots veering northwest toward 
  daybreak. Winds locally higher near thunderstorms tonight. 

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>848-041000-
/O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1000 PM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...Southwest winds to 30 knots veering north toward 
  daybreak. Winds locally higher near thunderstorms tonight. 

* WAVES...5 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
818 
WHUS73 KGRR 040757
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
357 AM EDT Thu Oct 4 2018

LMZ849-041600-
/O.CAN.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/
/O.EXA.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/
Pentwater to Manistee MI-
357 AM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect until 8 PM EDT this evening.
the Gale Warning has been cancelled. 

* WINDS...Northwest winds to 30 knots veering north, then
  gradually diminishing today.

* WAVES...5 to 9 feet gradually subsiding this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ844>848-041600-
/O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
357 AM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Northwest winds to 30 knots veering north and
  gradually diminishing through the day.
  

* WAVES...5 to 9 feet gradually subsiding this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 2, 3:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 2, 3:30 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EDT Tue Oct 2 2018

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 330 PM EDT Tue Oct 2 2018

The active weather pattern will continue at least into the
upcoming weekend. A warm front will surge back in our direction
from the south tonight which will bring a few showers into the
area. A much better chance for widespread showers and
thunderstorms will come Wednesday night as a strong cold front
drives through the region. Additional rainfall is expected from
Friday into Saturday especially as a low pressure system moves
through the Great Lakes, followed by a front lingering in the
area. Suffice it to say, the wet pattern will continue. High
temperatures will be near to above normal through the next 7 days.

&&

.DISCUSSION...(This evening through next Tuesday)
Issued at 330 PM EDT Tue Oct 2 2018

The main item of concern over the course of the next 7 days is
likely going to be hydro related. We have been in a wet pattern
the past few days, with much of the I-96 corridor picking up 2 to
4 inches of rain. A wet pattern shaping up going forward will keep
the forecast focus on rainfall.

The next chance of rain will be tonight as scattered shower
activity breaks out in advance of a warm front lifting north. The
850mb low level jet increases to 25-35 knots which is normally
sufficient to product precipitation. Best chances for rain showers
tonight will be from I-96 to the north and we are not expecting
anything too heavy.

On Wednesday the warm front will surge north and we will break
into the warm sector in most areas of the CWA. Readings will surge
well into the 70s and precipitation should taper off.

Wednesday night showers and thunderstorms become likely in a
strong low level jet swings through Lower Michigan. The low level
jet reaches 50-70 knots which bring breezy conditions to the area.
In addition, we could see some gusty winds with thunderstorms
Wednesday night as the gradient winds will be so strong that any
downdraft could produce winds to 50 mph, especially during the
evening. Heavy rain is a concern Wednesday night as both the NAM
and GFS are showing precipitable water values of around 2.00
inches. This will be a record value for the day if it verifies.
Thankfully, the storms will be transient ahead of the cold front.
Amounts of 0.50 to 1.00 are very much possible and will add to
already elevated rivers and streams.

A brief break in the precipitation occurs on Thursday with rain
redeveloping quickly again on Thursday night ahead of the next
low. The low moves through our region Friday into Friday night
with a front lingering across the area much of the weekend. The
heaviest rain looks to be Friday and Friday night and will only
add to hydro concerns. Rainfall amounts in excess of an inch look
possible again.

The models do diverge over the weekend into early next week with
the GFS trending drier and the ECMWF lingering some precipitation.
We have sided with the wetter ECMWF at this point. Both models
indicate a deep low developing in the plains early next week which
will keep up warm and allow for some drying out on Monday at least.
The front draws a bit closer to us on Tuesday which will likely
bring us some rain.

With the deep trough in the west and ridging in the east we should
see warmer than normal temperatures and no big cool downs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 155 PM EDT Tue Oct 2 2018

Lower ceilings remain across Lower Michigan, especially along the
I-96 corridor. Along I-96, ceilings are still IFR with some LIFR
as well. As we move through the remainder of the afternoon,
ceiling should lift in all areas to MVFR. A warm front lifting
north tonight will lower ceilings once again to at least IFR in
most areas. The front will also trigger some scattered showers and
covered this with VCSH wording. Most areas should see a reduction
in visibility late tonight due to fog (3-5SM).

On Wednesday as rapid improvement in conditions should be noted
midday as the warm front shoots north and the ceilings and
visibilities improve to VFR. Winds will be light tonight and
increase into the 10-20 knot range from the south midday tomorrow.

&&

.MARINE...
Issued at 330 PM EDT Tue Oct 2 2018

The calendar has flipped to October and it has not taken very long
to need to jump into our first marine headlines, including a Gale
Warning. A deepening low pressure system will ride northeast
through the Great Lakes from Wednesday into Thursday. Strong
southerly winds will develop on Wednesday veering to the northwest
on Thursday. We have issued a Small Craft Advisory for all marine
zones from Noon on Wednesday through the day on Thursday. Winds
will be strong enough ahead of Wednesday night's cold front that
the SCA will be replaced in our northern most zone (Ludington to
Manistee) with a Gale Warning. The Gale will run from 500pm to
200am Wednesday evening/night. Winds for a time tomorrow evening
eclipse 50 knots below 1000ft. Waves will likely peak between 6
and 8 feet in the warm air advection Wednesday evening toward the
points and between 6 to 9 feet in the cold advection on Thursday
from Holland to the south.

&&

.HYDROLOGY...
Issued at 155 PM EDT Tue Oct 2 2018

Soils are saturated following several rounds of heavy rain over the
past four days. Rainfall since Saturday has totaled between 1.5 and
4 inches across a large swath of Lower Michigan between M-10 and I-
94. While smaller streams and tributaries have crested, the mainstem
rivers continue to rise. These rivers are currently expected to
crest below flood stage during the middle to late part of the week.
We will need to monitor all sites as we move forward through the
week however, as several more rounds of heavy rain will affect
Lower Michigan.

The next round of widespread rain and thunderstorms is expected
Wednesday night. At this time, it looks like the heaviest rain will
fall north of I-96. Amounts will be vary widely between locations,
and depend on where thunderstorms track, but some sites could
receive between 1 and 2 inches within thunderstorms. After a break
in activity Thursday and Thursday night, and only scattered showers
and thunderstorms Friday, we will see another round of rain that
may become heavy Friday night into Saturday.

The weather pattern continues to look active for the Upper Midwest
and Western Great Lakes through the middle of next week. While there
is uncertainty with where heavy rain will be located with each round
of rain Sunday through Wednesday, portions of Lower Michigan may be
affected.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from noon to 5 PM EDT Wednesday for LMZ849.

     Small Craft Advisory from 2 AM to 8 PM EDT Thursday for LMZ849.

     Gale Warning from 5 PM Wednesday to 2 AM EDT Thursday for LMZ849.

     Small Craft Advisory from noon Wednesday to 8 PM EDT Thursday
     for LMZ844>848.

&&

SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Duke
HYDROLOGY...HLO
MARINE...Duke
Hazardous weather outlook, Oct 2, 4:22 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
422 AM EDT Tue Oct 2 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-030830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
422 AM EDT Tue Oct 2 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Elevated water levels with some local impacts especially around
Holland are possible into tonight. This is the result of all the
recent rain the region has seen over the past couple of days.

A few thunderstorms could arrive late tonight mainly to the
northwest of Grand Rapids. Severe weather is not forecasted.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms will be on the increase for Wednesday night. An
increased risk for damaging winds exists with any stronger storm.

Gusty winds Thursday could potentially approach 40 mph. This may
cause scattered power outages.

Additional thunderstorms are possible Friday into Monday. Rain
could become heavy resulting in an increased risk for flooding.
Stronger thunderstorms may also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-030830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
422 AM EDT Tue Oct 2 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

A few thunderstorms will be possible later tonight posing a risk
to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous boating conditions look likely for Wednesday into
Thursday. There is an increased risk for gale force winds
Wednesday night into Thursday.

Thunderstorms are possible for much of the period. They would pose
a risk to mariners.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Oct 2, 12:02 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1202 PM EDT TUE OCT 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 NNE HOLLAND           42.82N 86.07W
10/02/2018  M1.02 INCH       OTTAWA             MI   COCORAHS

            RAINFALL SINCE 1030 PM OCT 1. THUNDERSTORM
            AT 1100 PM PRODUCED 0.70 INCHES IN 1 HOUR.
            TOTAL RAINFALL SINCE 1000 PM SEP 29 IS 3.97
            INCHES. COCORAHS OBSERVER 3.9 NNE HOLLAND
            /MI-OW-02/.

&&

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:03 PM EDTSmall Craft AdvisoryGRR54 hr
Oct 2, 4:03 PM EDTSmall Craft AdvisoryGRR19 hr

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.